MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MODULAR CEMENTED TIBIAL BASEPLATE SIZE 1 LEFT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. MODULAR CEMENTED TIBIAL BASEPLATE SIZE 1 LEFT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 09/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via a clinical study four days post-implantation implantation, patient presented at the emergency department for a pulmonary embolism.No further complications have been reported at subsequent follow-ups and the patient is reportedly satisfied with the prosthesis one year post-implantation.
 
Additional Manufacturer Narrative
(b)(4).Medical product: gender solutions female (gsf) femoral component nonporous size 3, left: catalog#00541401601, lot#64857681; articular surface ultracongruent "size 1 2 left 11 mm height": catalog#00542801111, lot#64849694; all poly patella size 2 8 mm thickness: catalog#00542000802, lot#64825650; unknown bone cement: catalog#ni, lot#ni.Multiple mdr reports have been filed for this event.Please see associated reports: 0001822565-2023-00223; 0001822565-2023-00225; 0001822565-2023-00226.The products will not be returned to zimmer biomet for evaluation, as they remain implanted.The investigation is in progress.Upon completion of the investigation or receipt of additional information, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: bone smartset cement: catalog#: ni, lot#: 9722464.A review of the device history records was not performed as the root cause of the reported event was determined to be unrelated to the implanted devices.The root-cause of the reported event can be traced to non-device related factors.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbidities, and perioperative management.Deep vein thrombosis (blood clot), or dvt, occurs when a blood clot forms in one of the deep veins of the body.This can happen if a vein becomes damaged or if the blood flow within a vein slows down or stops.Total joint patients are typically placed on medication post-operatively to prevent dvt formation.Despite prophylaxis, dvts can still develop which can then break free within the vessel and occlude or block the blood flow in the lungs, known as a pulmonary embolism (pe).As the complaint indicated, a post-operative complication occurred, and medical intervention was required for treatment.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
MODULAR CEMENTED TIBIAL BASEPLATE SIZE 1 LEFT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16254699
Report Number0001822565-2023-00224
Device Sequence Number5249857
Product Code JWH
UDI-Device Identifier00889024259355
UDI-Public(01)00889024259355(17)310719(10)65027101
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number642000210
Device Lot Number65027101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient SexFemale
Patient Weight107 KG
Patient RaceWhite